Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Slightly high levels of SGOT. Reason?

Hi. I took a non fasting general blood test and my sgot came in at 38. My doctor now suggested an MRI of my liver. Im not sure this is appropriate from my research on the subject. Did have a heart attack 10 years ago and am on 40 mg of zocar but never showed any muscular side effects or elevated liver enzymes . 5 ft 8 155lb Male 61 yrs old. Take metropol low dose and a baby aspirin . In good shape and no other health issues. My feeling is its just a somewhat inaccurate reading. Due to not fasting or something else. Any ideas on the subject?
Asked On : Wed, 17 Oct 2012
Answers:  1 Views:  81
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics
Internal Medicine Specialist 's  Response
Dear Friend.
Statins which you are taking can cause elevation in liver enzymes.
I really don't see any point of getting a MRI at this point of time.
You should get a complete LFT and USG of your abdomen.
Review with us , your statin dose may have to be modified.
Stay Healthy
Answered: Sun, 24 Nov 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor